CSN Login
Members Online: 10

My Mom, my Best Friend

Team_Mom
Posts: 8
Joined: Sep 2012

Hi all to all you amazing ladies, glad I found this site, my mom was just diagnosed with overian cancer and I am so scared, but after reading so many differant posts it is making me feel so much better and keeping me strong for her. My mom had her second treatment today and it went ok but not great, she had a reaction where she got real hot and red, it passed but scary, last week at her first treatment it was not as bad and she had two differant types of chemo. Mom has stage 3, hopefully tumors will shrink so she can have surgery. 6 more treatments to go. She will be going for genetic test on Thursday. Can you all give me some suggestions to help her get thru this as comfortable as possible. My mom is my best friend and I will be there for everything. Mom was great the first 3days after chemo then really sick.....
Trish

Team_Mom
Posts: 8
Joined: Sep 2012

Oh my gosh sorry for that.... It posted so many times

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

it happens often because this site is slow and it's hard to tell if your post went through. I'm so sorry that your family is going through this. How wonderful it is for your Mom to have a daughter like you. Chemo is rough, but doable. My face gets red, hot and puffy the day after chemo from the steroids given before infusion to reduce the chances of an allergic reaction. I've done lots of chemo and here's my 2 cents worth of advice.... report all symptoms from chemo to your mom's ONC or chemo nurses ( sometimes they adjust strenght, etc. ), have her drink lots of water in days after chemo, stay on top of constipation, she needs to rest thru those chemo fatique days and surround her with positive people. I'm so glad you found us!
(((HUGS))) Maria

lovesanimals's picture
lovesanimals
Posts: 1227
Joined: Sep 2011

You sound like a very caring and supportive daughter. As a stage 2b, I myself went through six standard treatments of carbo/taxol and have been NED (no evidence of disease) for almost two years. During my treatments, the side effects I felt most keenly were the fatigue, lack of appetite, and constipation, all of these usually just for the first five or six days after the treatment. I was really lucky to have someone by my side during all this (my husband) because those first few days after each treatment, I really needed someone nearby to help me with meals, walk down the hall to the bathroom, prop up my pillows, etc. To keep ahead of the constipation, I started taking Miralax a couple of days before each treatment and tried to drink a decent amount of water.

Praying for you and your mom.

Kelly

poopergirl14052's picture
poopergirl14052
Posts: 1149
Joined: Nov 2010

To the board. I am sorry your mom has to go through this awful disease. She will be very tired after treatments and will need rest. Make sure she has plenty of fluids...Gatorade or sports drink help. Ask herDr. If she can get IV fluids at home following chemo..does she have a port? She will lose her hair so she will need a wig..you can get one free through American Cancer. It is really quite traumatic to lose your hair, so be there with her. Make sure is is moving her bowels as chemo is constpating. Is she she on Carboplatin/Taxol? This combo will get her to remission...best of luck....Val

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network